MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DECATHLON DF LONG-TERM HEMODIALYSIS CATHETER

C.R. BARD, INC. (BASD) -3006260740 DECATHLON DF LONG-TERM HEMODIALYSIS CATHETER
Catalog Number DF23SH28K
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 05/2024).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that prior to a dialysis catheter placement procedure, the catheter and peel away sheath allegedly had foreign coating.The procedure was completed by using another device.There was no patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one 16.5fr peel-apart sheath was received for evaluation.Visual evaluation was performed.The sample appeared to have glossy stains throughout the peel-apart sheath shaft.According to the manufacturing review, during the process of preparing the components before the procedure, the process of siliconization the material is a normal process of the product that does not cause any damage to the patient.Therefore the excess silicone oil on the sheath cannot be considered as foreign material.Therefore, the investigation is inconclusive for the reported contamination issue as no objective evidence was provided for review.A definitive root cause could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 05/2024), g3.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that prior to a dialysis catheter placement procedure, the catheter and peel-apart sheath allegedly had foreign coating.The procedure was completed by using another device.There was no patient contact.

Brand Name
DECATHLON DF LONG-TERM HEMODIALYSIS CATHETER
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18005407
Report Number3006260740-2023-04822
Device Sequence Number15363060
Product Code MSD
UDI-Device Identifier00801741013966
UDI-Public(01)00801741013966
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K033294
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDF23SH28K
Device Lot NumberREHQ3366
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2023
Supplement Date Received by Manufacturer02/07/2024
Initial Report FDA Received Date10/25/2023
Supplement Report FDA Received Date02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown